All Posts

Cause and Effect?

I woke up this morning feeling amazing. I felt well rested, I was looking forward to starting the day, I was ready to make this last week of elective as educational and rewarding as I could. As I walked to the hospital this morning, I had a fantastic spring in my step and I had to resist the urge to dance to the music I was listening to. For all intents and purposes, my day was off to a fantastic start.

I’m not exactly sure why I was feeling to great this morning but I do know that I weaned myself off of my anti-anxiety medication over the weekend. In the past, when I’ve taken medication, I found it very helpful in the beginning while I was working through some of the issues I faced and then it would suddenly become obvious that the medication was hampering my positive mood and my further progress. This time, I’m sure is the same. I started the medication in February and I was on a fairly low dose for most of the medication course. A few weeks ago I was feeling quite low, tired, more irritated, almost depressed. The decision was made for me to try increasing the dose. So I did.

It’s been a few weeks on the higher dose and I’ve noticed a slight improvement in my mood, but the side effects have been horrible. I don’t know if I can completely attribute the improvement in mood to the increased dose, either. At the same time that I increased my dose, I was also on vacation and had more time to relax and to do the things I enjoy. I was back at work for one week (still on internal), but it was a short week and then I came on my elective and have been really quite enjoying myself here (despite missing my kids). As a result of the increased side effects, i decided to try discontinuing the meds and see if maybe it’s just time for me to be done with them.

So, maybe being off the medications today is the beginning of me feeling better without all the side effects. Maybe it has to do with my excitement over the recent K events from last week. Maybe it’s a combination of a few factors… only time will tell if this is going to be a permanent change.

Unfortunately, it’s now after lunch, the day is half done, and I feel my excitement wearing off. I didn’t drink my coffee this morning (because the B&B makes gross coffee and I decided it wasn’t worth the milk/sugar calories that I put into it). Maybe that is having an impact… I’m beginning to feel a little bored at my elective and I’m not learning as much as I did last week, and maybe that has something to do with it. I also had a somewhat interesting messaging conversation with K. As per my little resolution, she actually contacted me and we just started chatting. It was about nothing important – just some of my ideas and observations from this elective. Nonetheless, I feel kind of stupid and unhappy about the whole thing. Looking back over it, I have no reason to feel like that, really. It’s just in my nature to feel judged. I need to get over it. Maybe it’s time to bet back into my “shame project” reading.

Sometimes I think I need to have a genuine “heart to heart” with K about her role as my personal mentor and role model (as opposed to just a professional mentor). I often think that if she just knew, like really knew, how I feel and how I think, it would make a difference. I think I know, however, that such a conversation would only make it worse. I don’t know why I do this to myself.

All in all, my day started out great and I felt better than I have in months. I don’t really know the reason why. My good feeling dissipated throughout the day and I don’t really know why. Why is life never so cut and dry?

7 thoughts on “Cause and Effect?

  1. congrats to you for not taking those meds, takes a lot to do that. our bodies do not need half the poison we inject them with. i’m sure you will find ways to persevere without them, you can do it!

    Like

  2. Hello there…My name is Paulette Motzko and I am a writer, photographer & marketing consultant. I found your story when I searched “life” on the reader on WordPress. As a person who is an able disabled lady with an invisible disability of epilepsy, I know firsthand the “medicine merry go round”. Fortunately I am on two pills that work most of the time, and will be seizure free once I get moved and into my own place (and away from people who are verbally abusive!)

    Remember that once you do medicine changes, no matter what your diagnosis, watch what happens in the next week. It will take a week or so for your body to balance itself out without that chemical in your blood stream. (I am not a doctor but was the CEO, Founder of The Epilepsy Connection for 6 years and I read a lot and have tons of life experience.)

    I will be cheering for you in CA here and hope that every one of your days makes you feel like singing and dancing.

    I welcome you to read Totally Inspired Mind at

    http://www.TotallyInspiredPC.wordpress.com

    Paulette Le Pore Motzko

    Like

  3. I appreciate the read and I congratulate you on your courage to go without your medication if you feel you don’t really need it. Everyone is different and some people can go without it or therapy will suffice for them. I am glad to see that other people struggle taking their medications also, side effects are a strong deterrent. Good for you for not needing them or at the least, figuring out if you REALLY do need them. Even though I know that I am one of those people that need to be mildly medicated, there is no sense in putting chemicals in your system that aren’t completely necessary. I truly wish you good luck on the path to complete dismissal of your anti anxiety meds!
    Hang in there, we all have off days =)

    Like

  4. Thankyou for sharing my post as a related article to your post here ~ much appreciated! 🙂 You write very well; I like your honesty and authenticity when speaking about your experiences…Medication can be very helpful, particularly during crisis periods, but yes, it can also cause many side-effects, which are difficult to tolerate and ultimately, can make you feel worse…It is a very fine line to walk, trying to find that ‘magical’ perfect dosage that is beneficial, without it creating too many unpleasant side-effects…I wish you well in your journey of coming off the anxiety meds ~ it sounds like you are doing quite well at present! Keep us updated, I look forward to reading more from you 🙂

    Like

    1. Hey, Thanks for visiting! It seems like you know this “medication challenge” well. I have been planning a post in my head about how things are going, but I just haven’t had the time to sit down and write it! Maybe tonight!!! Hehe!

      Like

Tell me what you think, I'd like to know...

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s